Acta Mathematica

Three-dimensional subsonic flows, and asymptotic estimates for elliptic partial differential equations

Robert Finn and David Gilbarg

Full-text: Open access

Note

This investigation was supported by the Office of Naval Research.

Article information

Source
Acta Math., Volume 98 (1957), 265-296.

Dates
First available in Project Euclid: 31 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.acta/1485892250

Digital Object Identifier
doi:10.1007/BF02404476

Mathematical Reviews number (MathSciNet)
MR92912

Zentralblatt MATH identifier
0078.40001

Rights
1957 © Almqvist & Wiksells Boktryckeri

Citation

Finn, Robert; Gilbarg, David. Three-dimensional subsonic flows, and asymptotic estimates for elliptic partial differential equations. Acta Math. 98 (1957), 265--296. doi:10.1007/BF02404476. https://projecteuclid.org/euclid.acta/1485892250


Export citation

References

  • Bers, L., Existence and uniqueness of a subsonic flow past a given profile. Comm. Pure Appl. Math., 7 (1954), 441–504.
  • Bers, L., THeory of Pseudo-analytic Functions. Lecture notes (mimeographed). New York University, 1953.
  • Chaplygin, S. A., On gas jets. Sci. Mem. Imp. Univ. Moscow, Math. Phys. Sec., 21 (1902), 1–121.
  • Cordes, H. O., Über die erste Randwertaufgabe bei quasilinearen Differentialgleichungen zweiter Ordnung in mehr als zwei Variablen. Math. Ann. 130 (1956), 278–312.
  • Finn, R., Isolated singularities of solutions of non-linear partial differential equations. Trans. Amer. Math. Soc., 75 (1953), 385–404.
  • Finn, R. & Gilbarg, D., Asymptotic behavior and uniqueness of plane subsonic flows. Comm. Pure Appl. Math. (to appear).
  • Frankl, F. I. & Keldysh, M., Die äussere Neumann'sche Aufgabe für nichtlineare elliptische Differentialgleichungen mit Anwendung auf die Theorie der Flügel im kompressiblen Gas. Bull. Acad. Sci., URSS, 12 (1934), 561–607.
  • Gilbarg, D. & Shiffman, M., On bodies achieving extreme values of the Critical Mach number I. J. Rational Mech. Anal., 3 (1954), 209–230.
  • Hardy, G. H., Littlewood, J. E. & Polya, G., Inequalities. Cambridge Univ. Press, (1934).
  • Hopf, E., Elementare Bemerkungen über die Lösungen partieller Differentialgleichungen zweiter Ordnung vom elliptischen Typus. Stizungsber. Berl. Akad. Wiss., 19 (1927), 147–152.
  • Leray, J. & Schauder, J., Topologie et équations fonctionnelles. Ann. Ecole Norm., 51 (1934), 45–78.
  • Lichtenstein, L., Neuere Entwicklung der Potentialtheorie. Enc. Math. Wiss., Band II, 3. Teil, 1. Hälfte, Leipzig, 1909–1921, pp. 181 ff.
  • Ludford, G. S. S., D'Alembert's paradox and the moment formula in three-dimensional subsonic flow. Rev. Fac. Sci. Univ. Istanbul, Ser. A, 18 (1953), 1–13.
  • Miranda, C., Equazioni alle derivate parziali di tipo ellitico, p. 171. Springer-Verlag, 1955.
  • Morrey, C. B., On the solutions of quasi-linear elliptic partial differential equations. Trans. Amer. Math. Soc., 43 (1938), 126–166.
  • Schauder, J., Der Fixpunktsatz in Funktionalräumen. Studia Math., 2 (1930), 171–130.
  • —, Equations du type elliptique, problèmes linéares. L'Enseign. Math., 35 (1936), 126–139, esp. 138.
  • Shiffman, M., Differentiability and analyticity of solutions of double integral variational problems. Ann. of Math., 48 (1947), 274–284.
  • —, On the existence of subsonic flows of a compressible fluid. J. Rational Mech. Anal., 1 (1952), 605–652.
  • Tonelli, L., L'estremo assoluto degli integrali doppi. Ann. Scuola Norm. Super. Pisa, 2 (1933), 89–130.
  • Payne, L. E. & Weinberger, H. F., Note on a lemma of Finn and Gilbarg, Acta Math., 98 (1957), 297–299.